Jump to content

Advertisement
  • No one should be alone in this. We can help.
If you - or someone you know - are having thoughts about suicide, call 1-800-273-TALK (8255). Calls are connected to a certified crisis center nearest the caller's location. Services are available 24 hours a day, seven days a week.                                                                            If you - or someone you know - are having thoughts about suicide, call 1-800-273-TALK (8255). Calls are connected to a certified crisis center nearest the caller's location. Services are available 24 hours a day, seven days a week.

Advertisement
Advertisement
Advertisement
Photo

How Long For Trazodone To Kick In?


  • Please log in to reply
3 replies to this topic

#1 X-ray

X-ray

    Member

    ID: 11794

  • Member
  • PipPipPip
  • 164 posts
  • Gender:Male
  • Location:Sweden

Posted 07 February 2009 - 02:17 PM

Hi,

Trazodone has a good reputation as a sleep-aid.
I'm going to try this drug myself soon.

I have one question to those who are familiar with traz.
How long does it take for this drug to kick in?

Suppose that I take 50-100 mg of Trazodone at ten o'clock.
At what time will I fall asleep?

Best regards,
X-ray

#2 Sheepwoman

Sheepwoman

    Administrative Mod/Coordinator

    ID: 637

  • Admin Team- Mod/Administrator
  • 28,041 posts
  • Gender:Female
  • Location:Santa Rosa CA

Posted 08 February 2009 - 11:07 AM

It's best your pdoc make the decision what dose to start you on Trazodone. I started with 50mg and felt sleepy within an hour. I didn't make an allowance for 8 hours of sleep, so it was difficult to "get up and go" as I normally would. The grogginess (hangover effect) wore off shortly after getting up. I have horrible sleep patterns and Trazodone worked well (200mg) for many years.
Sheepwoman
It is not the life I lived; but the life I leave behind. Posted Image
Sheepwoman

God will give you no more than you can handle. This is all a test to see if you are really ready for the good things that are going to come your way. All this pain is going to come back and make me stronger.-Clarence Clemmons 1942-2011

Everything I know, I know because I love. Leo Tolstoy War and Peace

#3 larkinthemorning

larkinthemorning

    Junior Member

    ID: 33114

  • Junior Member
  • PipPip
  • 72 posts
  • Location:sacramento, ca

Posted 10 February 2009 - 04:22 PM

I started taking trazodone at 50 mg and gradually increased the dose as needed until I got to 150, which seemed to work great for about a year. My anxiety and depression came back after I went off my SSRI for about 5 months, so I had to up the dose of traz again and am now at 225. For me it began working the first night, I got super drowsy after about 30 minutes. That extreme drowsiness will wear off after you've been taking it for a while, and it should work within an hour to two hours after you take it. Make sure you take it with food as that helps the absorption. It's been a lifesaver for me, with really no side effects. Occasionally it doesn't work, but that is due to my anxiety and probably not the drug. What time you take the drug depends on when you want to go to sleep...if you take it at 10, you should likely be ready to sleep by 11. I would definitely start with 50mg to see how you react to it, or ask your doctor what dose to start with. Good luck and sweet dreams!

#4 stuckingoo

stuckingoo

    Junior Member

    ID: 33827

  • Junior Member
  • PipPip
  • 81 posts

Posted 19 February 2009 - 03:46 PM

Newbie poster here.....just started on traz and am taking 50mg before bedtime to be increased to 150mg in two weeks. I'm not on it for sleep but because I've recently tried effexor, zoloft and celexa and each one gives me skin side effects of one kind or another. A rash with effexor, itching and flushing with celexa and pricaly/very dry skin with zoloft. So this is choice no. 4.......and so far so good. No side effects at this dosage. Very obviously I'm allergic to most if not all SSRIs.

Anyway, I digress. First two nites with traz, I feel sleepy in the morning. By the third morning I feel refreshed. So it's time I suppose to up the dosage (per doc's instructions). Anyway, things begin to kick in after 30 minutes and after an hour I feel quite sleepy. I still get up a time or two at night to take a whiz (as I have always) but the drug works great so far. I can't imagine needed more than 50mg for sleep....at least to start with. If you use it frequently you may need to up that.

BTW, what a great resource here!

Edited by stuckingoo, 19 February 2009 - 03:56 PM.





0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users